MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SINGLE STERILE XCOATED DELPHIN; CENTRIFUGAL PUMP
Model Number 164275X
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation, therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete, and when more information becomes available.(b)(4).Results pending completion of investigation.Conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, a whistle sound was noticed from the pumphead.As per subsidiary, when the user facility change the flow the sound stops for a short period of time, and then restarts.No patient involvement.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 12, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 213, 22).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 22 - known inherent risk of device.The affected sample was inspected upon receipt with no anomalies noted.The affected sample was built into a saline circuit and set up on a sarns drive motor.The rpm was set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the returned sample was observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.A retention sample from the affected product code/lot number combination was obtained and visually inspected, no anomaly noted.The retention sample was built into a saline circuit and set up on a sarns drive motor.The rpm was set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the returned sample was observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.The noise was not able to be replicated on the affected sample or on the retention sample; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SINGLE STERILE XCOATED DELPHIN
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10666523
Report Number1124841-2020-00237
Device Sequence Number4044168
Product Code KFM
UDI-Device Identifier00699753450325
UDI-Public(01)00699753450325
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model Number164275X
Device Catalogue NumberN/A
Device Lot NumberYA06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/14/2020
11/17/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/04/2020
11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1